MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MMJ SA DE CV (USD) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 8LPC
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Extubate (2402)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was leakage at the junction between the balloon and the tracheotomy tube.The patient was re-cannulated.
 
Additional Manufacturer Narrative
Evaluation summary: one device received for evaluation.The reported event was confirmed.Visual inspection was performed and a small cut on the cuff was observed.The manufacture¿s instruction for use (ifu) states under pre-insertion cuff and inflation test, with shiley cuffed models (lpc, fen) the cuff and inflation system should be tested for leakage before inserting the tube.This test can be performed as follows: inflate the cuff with the volume of air indicated in table then either observe for deflation over several minutes or immerse the tube in sterile saline and observe for air leakage.Deflate the cuff prior to insertion.Caution: to ease insertion and to guard against cuff perforation from sharp edges of cartilage, the cuff should be tapered back.This can be accomplished by first inflating the cuff.Then gently move the cuff away from the distal tip of the outer cannula towards the swivel neck plate as the residual air is removed by deflation.Do not use any sharp instruments such as forceps or hemostats that would damage the cuff when tapering it.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
MDR Report Key9128564
Report Number2936999-2019-00797
Device Sequence Number2478061
Product Code JOH
UDI-Device Identifier60884522007141
UDI-Public60884522007141
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model Number8LPC
Device Catalogue Number8LPC
Device Lot Number17I0698JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;